Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 183, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 7, 2014, 11:39 PM CDT for Robertson County, Sumner County, Tennessee. It was in force for 33 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2014, 11:39 PM CDT (04:39 UTC)
- Expired
- Oct 8, 2014, 12:12 AM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 20 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 11:40 PM CDT | HAIL 1 | Cross Plains, TN | PUBLIC REPORTED HAIL SLIGHTLY LARGER THAN QUARTER SIZE IN CROSS PLAINS |
| Oct 8, 12:00 AM CDT | HAIL 0.7 | White House, TN | DIME SIZE HAIL REPORTED IN WHITE HOUSE |
| Oct 8, 12:02 AM CDT | HAIL 0.88 | 7 E White House, TN | NICKEL SIZE HAIL REPORTED AT HIGHWAY 25 AND UPPER STATION CAMP ROAD |
| Oct 8, 12:03 AM CDT | TSTM WND DMG | 5 Nw Gallatin, TN | A LARGE TREE LIMB WAS BLOWN DOWN BLOCKING HIGHWAY 25 NEAR VANTRESE LANE |
| Oct 8, 12:10 AM CDT | HAIL 1 | Gallatin, TN | QUARTER SIZE HAIL REPORTED IN GALLATIN VIA SPOTTERNETWORK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 731 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
284
WUUS54 KOHX 080439
SVROHX
TNC147-165-080530-
/O.NEW.KOHX.SV.W.0183.141008T0439Z-141008T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1139 PM CDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
SUMNER COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1230 AM CDT
* AT 1139 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
CROSS PLAINS...MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
GALLATIN...PORTLAND...COTTONTOWN...BETHPAGE...BLEDSOE CREEK STATE
PARK AND CASTALIAN SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3651 8627 3636 8627 3636 8628 3631 8630
3632 8633 3631 8636 3635 8635 3636 8637
3631 8640 3634 8644 3629 8652 3632 8655
3631 8657 3650 8690 3665 8674 3666 8662
TIME...MOT...LOC 0439Z 307DEG 30KT 3651 8663
$$
SHAMBURGER4 follow-up statements
704
WWUS54 KOHX 080450
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1150 PM CDT TUE OCT 7 2014
TNC147-165-080530-
/O.CON.KOHX.SV.W.0183.000000T0000Z-141008T0530Z/
ROBERTSON TN-SUMNER TN-
1150 PM CDT TUE OCT 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SUMNER AND EASTERN ROBERTSON COUNTIES...
AT 1148 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WHITE
HOUSE...MOVING SOUTHEAST AT 30 MPH.
AT 1138 PM CDT...A TRAINED SPOTTER REPORTED WINDS UP TO 60 MPH AND
TREE LIMBS DOWN NEAR CROSS PLAINS WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...COTTONTOWN...BETHPAGE...BLEDSOE CREEK STATE PARK AND
CASTALIAN SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3651 8627 3636 8627 3634 8630 3631 8630
3632 8633 3631 8636 3634 8635 3636 8637
3631 8640 3634 8644 3629 8652 3632 8655
3631 8657 3646 8683 3666 8662
TIME...MOT...LOC 0450Z 311DEG 28KT 3645 8661
$$
SHAMBURGER546
WWUS54 KOHX 080458
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1158 PM CDT TUE OCT 7 2014
TNC147-080508-
/O.CAN.KOHX.SV.W.0183.000000T0000Z-141008T0530Z/
ROBERTSON TN-
1158 PM CDT TUE OCT 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROBERTSON COUNTY IS
CANCELLED...
LAT...LON 3651 8627 3636 8627 3634 8630 3631 8630
3631 8636 3635 8635 3636 8637 3631 8640
3634 8644 3629 8652 3632 8655 3631 8657
3641 8675 3641 8669 3648 8665 3653 8664
3659 8646
TIME...MOT...LOC 0458Z 311DEG 28KT 3641 8655
$$
TNC165-080530-
/O.CON.KOHX.SV.W.0183.000000T0000Z-141008T0530Z/
SUMNER TN-
1158 PM CDT TUE OCT 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SUMNER COUNTY...
AT 1156 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR COTTONTOWN...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...BETHPAGE...BLEDSOE CREEK STATE PARK AND CASTALIAN
SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3651 8627 3636 8627 3634 8630 3631 8630
3631 8636 3635 8635 3636 8637 3631 8640
3634 8644 3629 8652 3632 8655 3631 8657
3641 8675 3641 8669 3648 8665 3653 8664
3659 8646
TIME...MOT...LOC 0458Z 311DEG 28KT 3641 8655
$$
SHAMBURGER718
WWUS54 KOHX 080509
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1209 AM CDT WED OCT 8 2014
TNC165-080530-
/O.CON.KOHX.SV.W.0183.000000T0000Z-141008T0530Z/
SUMNER TN-
1209 AM CDT WED OCT 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SUMNER COUNTY...
AT 1207 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GALLATIN...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BETHPAGE...BLEDSOE CREEK STATE PARK AND CASTALIAN SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3651 8627 3636 8627 3634 8630 3631 8630
3631 8636 3635 8635 3636 8637 3631 8640
3634 8644 3629 8652 3632 8655 3631 8657
3641 8675 3641 8669 3648 8665 3653 8664
3659 8646
TIME...MOT...LOC 0509Z 308DEG 27KT 3637 8644
$$
SHAMBURGER103
WWUS54 KOHX 080512
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1212 AM CDT WED OCT 8 2014
TNC165-080522-
/O.CAN.KOHX.SV.W.0183.000000T0000Z-141008T0530Z/
SUMNER TN-
1212 AM CDT WED OCT 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR SUMNER COUNTY IS CANCELLED...
A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR SOUTHERN
SUMNER COUNTY WITH THIS STORM.
LAT...LON 3651 8627 3636 8627 3634 8630 3631 8630
3631 8636 3635 8635 3636 8637 3631 8640
3634 8644 3629 8652 3632 8655 3631 8657
3641 8675 3641 8669 3648 8665 3653 8664
3659 8646
TIME...MOT...LOC 0512Z 308DEG 27KT 3636 8642
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 10:07 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Oct 7, 10:07 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1007 PM CDT TUE OCT 7 2014 .UPDATE... CURRENTLY MONITORING A NARROW LINE OF CONVECTION PUSHING SOUTHEAST THROUGH KENTUCKY...WHICH RUC GUIDANCE INDICATES SHOULD HOLD TOGETHER AND PUSH THROUGH THE MID-STATE DURING THE OVERNIGHT TO EARLY MORNING HOURS...REACHING THE ALABAMA BORDER AROUND 12Z. EXPECT MAINLY BRIEF HEAVY RAIN WITH THIS LINE OF STORMS...THOUGH SMALL HAIL MAY BE A POSSIBILITY WITH THE STRONGEST CELLS. THE 00Z BNA SOUNDING INDICATES ABOUT A 2500FT INVERSION NEAR THE -10C LEVEL BUT MOST OF THE CAPE LYING IN THE 5K TO 10K FT LAYER. DUE TO THE PROGRESSIVE STORM MOTION PEAK QPF AMOUNTS OF 0.25-0.50 INCHES SEEM REASONABLE...WITH MOST PLACES RECEIVING LESS THAN THAT. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 05
Hazardous weather outlook, Oct 7, 5:00 AM CDT, 18 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT TUE OCT 7 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-081000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT TUE OCT 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. SOME STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY. MAIN CONCERNS WILL BE SMALL HAIL...GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY STRONG THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Oct 7, 10:57 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1057 PM CDT TUE OCT 7 2014
TNZ006>008-080445-
MONTGOMERY-ROBERTSON-SUMNER-
1057 PM CDT TUE OCT 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST MONTGOMERY...ROBERTSON
AND SUMNER COUNTIES...
AT 1054 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PEMBROKE TO
FRANKLIN...MOVING SOUTHEAST AT 40 MPH.
PEOPLE IN AND AROUND BLACK JACK...ORLINDA...MITCHELLVILLE...ADAMS...
PORTLAND...CEDAR HILL...CROSS PLAINS...OAK GROVE...SPRINGFIELD AND
WHITE HOUSE SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3664 8620 3651 8621 3646 8623 3645 8627
3631 8630 3631 8636 3636 8636 3631 8640
3634 8644 3628 8652 3632 8655 3626 8657
3624 8662 3634 8672 3641 8675 3635 8682
3639 8690 3637 8698 3647 8713 3664 8729
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 10:57 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 48 min |
| Oct 7, 11:08 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 37 min |
| Oct 8, 12:11 AM CDT | Severe Thunderstorm Warning | OHX | Smith, Sumner, Trousdale, Wilson | 49 min |
| Oct 8, 12:35 AM CDT | Areal Flood Advisory | OHX | Sumner | 115 min |
| Oct 8, 12:59 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Sumner, Wilson | 46 min |
| Oct 8, 1:08 AM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson | 37 min |
| Oct 8, 1:42 AM CDT | Special Weather Statement | OHX | Cannon, Davidson, Rutherford, Williamson, Wilson | 63 min |
| Oct 8, 1:44 AM CDT | Special Weather Statement | OHX | DeKalb, Van Buren, Warren, White | 61 min |
| Oct 8, 2:38 AM CDT | Special Weather Statement | OHX | Hickman, Lewis, Maury, Rutherford | 37 min |
| Oct 8, 2:41 AM CDT | Special Weather Statement | OHX | Van Buren, Warren | 49 min |
| Oct 8, 3:11 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 34 min |
| Oct 8, 3:21 AM CDT | Special Weather Statement | OHX | Bedford, Coffee, Grundy | 39 min |
| Oct 8, 3:42 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 33 min |
| Oct 8, 4:11 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury | 34 min |
| Oct 8, 6:48 PM CDT | Special Weather Statement | OHX | Giles | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.